Louisiana, 2005Damaging Wind in Louisiana, February 23, 2005
February 23, 2005 · NWS LIX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Feb 23, 12:20 PM CST, 3 hours 25 minutes earlier.
Area forecast discussion, Feb 23, 12:20 PM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1220 PM CST WED FEB 23 2005
.DISCUSSION...
UPDATED ZONES TO INCLUDE SEVERE THUNDERSTORM WATCH WHICH WILL BE IN EFFECT
UNTIL 6PM. FOR BASICALLY N OF THE LAKE EXCLUDING HANCOCK...HARRISON...AND
JACKSON IN MS. ONLY MADE A FEW MINOR TWEAKS OTHERWISE TO TEMPS/WINDS.
&&
.UPDATED POINT TEMPS/POPS...
MCB 70 52 60 43 / 80 70 40 30
BTR 72 56 63 44 / 80 70 40 40
MSY 71 60 67 50 / 80 70 50 40
GPT 70 60 66 48 / 80 70 60 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.
&&
8
Hazardous weather outlook, Feb 23, 9:29 AM CST, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
929 AM CST WED FEB 23 2005
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-240100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA-
ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-
WILKINSON-
929 AM CST WED FEB 23 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
SOME OF THESE STORMS MAY REACH SEVERE LIMITS WITH THE GREATEST
HAZARDS BEING THAT OF LARGE HAIL AND HIGH MAINLY STRAIGHT LINE WINDS.
ALTHOUGH TORNADOES ARE NOT THE MAIN THREAT TODAY...AN ISOLATED
TORNADO IS NOT OUT OF THE QUESTION WITH THESE STORMS.
SOME AREAS WILL RECEIVE HEAVY RAINFALL AS WELL AS THE OVERALL FORWARD
MOTION OF THE STORMS TODAY IS EXPECTED TO BE ON THE SLOW SIDE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SMALL CRAFT ADVISORIES MAY BE POSTED BY THURSDAY NIGHT FOR NORTHERLY
WINDS OF AROUND 20 KNOTS.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY
BE REQUESTED AT A LATER TIME.
8
In the hours before
Special weather statement, Feb 23, 10:40 AM CST, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1040 AM CST WED FEB 23 2005
LAZ056>061-231745-
ASSUMPTION LA-ST. CHARLES LA-ST. JAMES LA-ST. JOHN THE BAPTIST LA-
UPPER JEFFERSON LA-UPPER LAFOURCHE LA-
1040 AM CST WED FEB 23 2005
AT 1040 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS MOVING EAST NORTHEAST AT 10 TO 15
MPH. THESE THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF
ASSUMPTION...ST. JAMES...ST. JOHN THE BAPTIST...LAFOURCHE...ST.
CHARLES...AND JEFFERSON PARISHES DURING THE NEXT HOUR. WIND GUSTS OF
35 TO 45 MPH...HAIL TO THE SIZE OF MARBLES...AND HEAVY RAINFALL OF 2
TO 3 INCHES IS LIKELY WITH THE STRONGEST STORMS. LOCALIZED STREET
FLOODING IS POSSIBLE DUE TO THE HEAVY RAINFALL.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR FURTHER DETAILS OR
UPDATES.
32
Special weather statement, Feb 23, 11:51 AM CST, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1151 AM CST WED FEB 23 2005
LAZ060>063-231849-
ORLEANS LA-ST. CHARLES LA-UPPER JEFFERSON LA-UPPER PLAQUEMINES LA-
1151 AM CST WED FEB 23 2005
AT 1145 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM BETWEEN DES ALLEMANDS AND JEAN LAFITTE IN
SOUTHERN ST. CHARLES PARISH. THIS THUNDERSTORM IS MOVING TO THE
NORTHEAST AT 15 MPH AND WILL AFFECT PORTIONS OF ST. CHARLES...UPPER
JEFFERSON...UPPER PLAQUEMINES...AND ORLEANS PARISH THROUGH 1 PM CST.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING WINDS BETWEEN 35 AND 40
MPH...PEA SIZE HAIL...AND HEAVY RAINFALL OF 2 TO 3 INCHES PER HOUR.
SOME LOCALIZED STREET FLOODING IS POSSIBLE IN JEFFERSON AND ORLEANS
PARISH DUE TO THE HEAVY RAINFALL.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR FURTHER DETAILS OR
UPDATES.
32
Special weather statement, Feb 23, 1:12 PM CST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
112 PM CST WED FEB 23 2005
LAZ063-064-069-070-232010-
LOWER PLAQUEMINES LA-LOWER ST. BERNARD LA-UPPER PLAQUEMINES LA-
UPPER ST. BERNARD LA-
112 PM CST WED FEB 23 2005
AT 110 PM CST...NATIONAL WEATHER DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM NEAR BELLE CHASSE AND YSCLOSKEY. THIS THUNDERSTORM
IS MOVING TO THE EAST-NORTHEAST AT 25 MPH AND WILL AFFECT PORTIONS
OF PLAQUEMINES AND ST. BERNARD PARISH THROUGH 215 PM CST. WINDS
GUSTING TO 40 MPH...OCCASIONAL LIGHTNING...AND HEAVY RAINFALL OF 1 TO
2 INCHES IS POSSIBLE WITH THIS THUNDERSTORM.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR FURTHER DETAILS OR
UPDATES.
32
Special weather statement, Feb 23, 1:32 PM CST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
132 PM CST WED FEB 23 2005
LAZ034-035-MSZ068-232031-
POINTE COUPEE LA-WEST FELICIANA LA-WILKINSON MS-
132 PM CST WED FEB 23 2005
AT 130 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG THUNDERSTORMS EXTENDING FROM JONESVILLE TO NEAR
VILLE PLATTE. THIS LINE OF THUNDERSTORMS IS MOVING TO THE
EAST-NORTHEAST AT 40 MPH...AND WILL AFFECT AREAS IN AND NEAR FORT
ADAMS...WOODVILLE...BATCHELOR...NEW ROADS...AND ST. FRANCISVILLE
THROUGH 230 PM CST. THIS LINE OF STORMS IS CAPABLE OF PRODUCING
WINDS OF 50 TO 55 MPH...FREQUENT LIGHTNING...AND BRIEF HEAVY
DOWNPOURS.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR FURTHER DETAILS OR
UPDATES.
32
Special weather statement, Feb 23, 2:28 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
228 PM CST WED FEB 23 2005
LAZ036>038-046>048-050-MSZ069>071-232130-
AMITE MS-EAST BATON ROUGE LA-EAST FELICIANA LA-IBERVILLE LA-
LIVINGSTON LA-PIKE MS-ST. HELENA LA-TANGIPAHOA LA-WALTHALL MS-
WEST BATON ROUGE LA-
228 PM CST WED FEB 23 2005
AT 225 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM CROSBY IN SOUTHWEST
MISSISIPPI TO HENDERSON IN CENTRAL LOUISIANA...MOVING TO THE EAST AT
40 MPH. THIS LINE OF THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
MARINGOUIN...BATON ROUGE...DENHAM SPRINGS...HAMMOND...JACKSON...
FELPS...LIBERTY...MCCOMB...AND TYLERTOWN THROUGH 330 PM CST. THESE
THUNDERSTORMS ARE CAPABLE OF PRODUCING WINDS OF 40 TO 45
MPH...OCCASIONAL LIGHTNING...AND BRIEF HEAVY RAINFALL.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR FURTHER DETAILS OR
UPDATES.
32
Special weather statement, Feb 23, 3:43 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
343 PM CST WED FEB 23 2005
LAZ056-057-059-065-232242-
ASSUMPTION LA-ST. JAMES LA-UPPER LAFOURCHE LA-UPPER TERREBONNE LA-
343 PM CST WED FEB 23 2005
AT 340 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PIERRE PART IN ASSUMPTION PARISH. THIS
THUNDERSTORM IS MOVING TO THE EAST-SOUTHEAST AT 35 MPH...AND WILL
AFFECT AREAS IN AND NEAR PIERRE PART...NAPOLEONVILLE...
THIBODAUX...CONVENT...AND HOUMA THROUGH 445 PM CST. WIND GUSTS OF 40
TO 45 MPH...PEA SIZE HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY
RAINFALL IS POSSIBLE WITH THIS THUNDERSTORM.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR FURTHER DETAILS OR
UPDATES.
32
Thunderstorm Wind, Assumption
- When
- February 23, 3:45 PM CST
- Where
- Assumption County, Belle River
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NEWSPAPER
- Coordinates
- 29.900, -91.217
Thunderstorm winds ripped the roof off of a carport, blew down a traffic light, and knocked down a tree and several tree limbs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike and Heavy Rain in Georgia, February 23, 20051 injured · $55,000 · 2 events
- Hail in Texas, February 23, 2005$63,000 · 2.75 in hail · 6 events
- Damaging Wind and Lightning Strike in Louisiana, February 23, 2005$35,000 · 60 kt wind · 2 events
- Flash Flood in California, February 23, 2005$15,000 · 1 event
- Hail in Texas, February 23 to 24, 2005$4,000 · 2.75 in hail · 6 events
- Heavy Snow in Colorado, February 23, 20054 events
- Hail in Texas, February 23, 20053 in hail · 4 events
- Hail in Oklahoma, February 23, 20051 in hail · 3 events
- Winter Storm in New Mexico, February 23, 20053 events
- Winter Weather in Illinois, February 23 to 24, 20053 events
- Hail in Mississippi, February 23, 2005$450 · 1.25 in hail · 2 events
- Hail in Arizona, February 23, 20050.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443031.